Contra Indications for Glucosamine and Chondroitin

Discussion in 'Food and nutrition' started by George Muter, Nov 3, 2003.

  1. George Muter

    George Muter Guest

    Hi There

    I wonder whether anyone can advise me whether there are any problems with taking glucosamine,
    chondroitin and MSN supplements following surgery (vitrectomy) for a retinal detachment.

    I'm now 55 and have been taking the above supplements for about 3 years now to help with joint
    mobility (isn't ageing just wonderful). Recently I suffered a detached retina and have had surgery
    that involved the removal of the vitreous humour from inside the eye. I have also had laser surgery
    to my other eye which, crudely described, was to spot weld the retina to the eye wall as a
    precautionary measure for the future. The vitreous humour in that eye is still intact. I have heard
    that there are positive indications that glucosamine helps maintain the integrity of the VH but I
    wonder now that it has been removed whether it is safe to continue taking these supplements. I have
    -8.75 in both eyes and believe that this was one of the risk factors associated with retinal
    detachment but wonder whether taking these supplements could have been a contributory cause?

    Thank you for any information you're able to offer.

    George
     
    Tags:


Loading...